Alert archive / New York / Tornado Warnings in 2011

Tornado Warning 9, NWS Buffalo, NY

November 14, 2011Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this tornado warning at Nov 14, 2011, 4:47 PM EST for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 14, 2011, 4:47 PM EST (21:47 UTC)
Expired
Nov 14, 2011, 5:30 PM EST
In force
43 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 64 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 4:54 PM ESTTSTM WND DMGFredonia, NYROOF TORN OFF GARAGE
Nov 14, 4:54 PM ESTTORNADOFredonia, NY0454-0505 PM EST... EF2
Nov 14, 5:12 PM ESTTSTM WND DMGVersailles, NYNUMEROUS TREES DOWN
Nov 14, 5:14 PM ESTTSTM WND DMGPerrysburg, NYPOWER POLES DOWN
Nov 14, 5:16 PM ESTTSTM WND DMG5 Se Fredonia, NYHALF DOZEN POWER POLES SHEARED OFF NEAR POMFRET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WFUS51 KBUF 142147
TORBUF
NYC009-013-029-142230-
/O.NEW.KBUF.TO.W.0009.111114T2147Z-111114T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
447 PM EST MON NOV 14 2011

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
  NORTHEASTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...DUNKIRK...FREDONIA...  
  SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK...

* UNTIL 530 PM EST

* AT 445 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  FREDONIA...MOVING EAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
   DUNKIRK...
   FREDONIA...
   SILVER CREEK...
   PERRYSBURG...
   ANGOLA...
   COLLINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4242 7946 4245 7944 4250 7935 4255 7923
      4256 7916 4261 7913 4266 7907 4275 7876
      4240 7869 4238 7952 4239 7952
TIME...MOT...LOC 2146Z 264DEG 54KT 4246 7944

$$

HITCHCOCK
2 follow-up statements
164 
WWUS51 KBUF 142211
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
511 PM EST MON NOV 14 2011

NYC009-013-029-142230-
/O.CON.KBUF.TO.W.0009.000000T0000Z-111114T2230Z/
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
511 PM EST MON NOV 14 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR
SOUTHWESTERN ERIE...NORTHEASTERN CHAUTAUQUA AND NORTHWESTERN
CATTARAUGUS COUNTIES...

AT 508 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR 
PERRYSBURG...MOVING EAST AT 60 MPH.

THE TORNADO SOME LOCATIONS IN THE WARNING INCLUDE...
  COLLINS...
  PERRYSBURG...
  GOWANDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4268 7878 4240 7869 4244 7923 4256 7916
      4261 7913 4266 7907
TIME...MOT...LOC 2210Z 264DEG 50KT 4249 7903

$$

ZAFF
712 
WWUS51 KBUF 142229
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
529 PM EST MON NOV 14 2011

NYC009-013-029-142238-
/O.EXP.KBUF.TO.W.0009.000000T0000Z-111114T2230Z/
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
529 PM EST MON NOV 14 2011

...THE TORNADO WARNING FOR SOUTHWESTERN ERIE...NORTHEASTERN
CHAUTAUQUA AND NORTHWESTERN CATTARAUGUS COUNTIES WILL EXPIRE AT 530
PM EST...

RADAR INDICATED THAT HEAVY RAIN...LARGE HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORMS.  WHILE THE THREAT FOR 
TORNADIC ACTIVITY HAS DIMINISHED...A SEVERE THUNDERSTORM WARNING IS 
STILL IN EFFECT UNTIL 545 PM EST.

LAT...LON 4268 7878 4240 7869 4244 7923 4256 7916
      4261 7913 4266 7907
TIME...MOT...LOC 2228Z 264DEG 50KT 4251 7869

$$

ZAFF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this tornado warning went out at Nov 14, 4:13 PM EST, 34 minutes earlier.

Area forecast discussion, Nov 14, 4:13 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
413 PM EST MON NOV 14 2011

.SYNOPSIS...
A SURFACE LOW OVER INDIANA WILL MOVE ACROSS WESTERN NEW YORK TONIGHT
BRINGING WIDESPREAD SHOWERS WITH A FEW THUNDERSTORMS ALSO POSSIBLE.
THE LOW WILL MOVE INTO NORTHERN NEW ENGLAND EARLY TUESDAY MORNING
SWINGING A COOL FRONT ACROSS THE REGION WITH CLEARING ON TUESDAY.
ANOTHER LOW WILL MOVE FROM THE UPPER GREAT LAKES TO QUEBEC WEDNESDAY
PUSHING A STRONGER COLD FRONT ACROSS THE REGION AND BRINGING A
CHANCE FOR LAKE EFFECT SNOW TO AREAS EAST OF LAKE ERIE AND ONTARIO
WEDNESDAY INTO THURSDAY. HIGH PRESSURE WILL BUILD ACROSS THE
NORTHEAST FRIDAY BRINGING A PERIOD OF QUIETER WEATHER BY THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
AN ACTIVE EVENING IN STORE FOR WESTERN NEW YORK AS A LOW PRESSURE
OVER NORTHERN INDIANA IS MOVING ALONG AN OLD FRONTAL BOUNDARY THAT
IS DRAPED ACROSS THE REGION FROM CENTRAL ILLINOIS ACROSS THE EASTERN
GREAT LAKES INTO NORTHERN NEW ENGLAND. REGIONAL RADAR
IMAGERY/LIGHTNING DATA SHOWS A LINE OF SHOWERS AND THUNDERSTORMS
FIRING ALONG THIS BOUNDARY IMMEDIATELY DOWNSTREAM FROM THE
STRENGTHENING LOW IN AN AREA OF WARM ADVECTION/FRONTOGENESIS. THE
VANGUARD OF THIS ACTIVITY IS STARTING TO MAKE ITS WAY INTO FAR
WESTERN CHAUTAUQUA COUNTY AT THIS TIME.

THE LOW WILL RAPIDLY TRACK ACROSS LAKE ERIE TONIGHT AND ALONG THE
SOUTHERN EDGE OF LAKE ONTARIO TO NORTHERN NEW ENGLAND BY EARLY
TUESDAY MORNING BRINGING SHOWERS WITH A CHANCE OF THUNDERSTORMS
TONIGHT. THE GREATEST INSTABILITY...AND THUNDERSTORM THREAT...WILL
BE FOUND ACROSS THE SOUTHERN TIER WHERE MUCAPE VALUES REACH AROUND
500 J/KG PER THE NAM. THAT SAID... ISOLATED THUNDERSTORMS WILL
CERTAINLY BE POSSIBLE THIS EVENING FARTHER NORTH ACROSS THE NIAGARA
FRONTIER/GENESEE VALLEYS. AS THE LOW MOVES ACROSS THE REGION A
STRONG LOW LEVEL JET OF 40-50KT AT 925MB WILL ALSO MOVE OVER THE
REGION ALONG AND SOUTH OF THE LOW TRACK. GIVEN THAT THE REGION
REMAINS IN THE WARM SECTOR OF THE LOW...WINDS SHOULD GENERALLY STAY
ALOFT...HOWEVER THERE IS A POSSIBILITY OF STRONGER WINDS...UP TO
50KT...BEING MIXED DOWN TO THE SURFACE WITH ANY THUNDERSTORMS THAT
DO OCCUR. THIS THREAT SHOULD BE VERY LOCALIZED HOWEVER AND WILL BE
GREATEST ACROSS THE SOUTHERN TIER. ELSEWHERE THE BROAD LIFT
ASSOCIATED WITH WAA/FRONTOGENESIS WILL BRING WIDESPREAD RAIN TO THE
REGION WITH 1.0-1.5 INCHES OF QPF POSSIBLE...PARTICULARLY WHERE
STRONGER SHOWERS/THUNDERSTORMS TRAIN. THE WIDESPREAD RAIN AND WARM
ADVECTION WILL KEEP TEMPERATURES UNUSUALLY WARM TONIGHT WITH LOWS
EXPECTED TO STAY IN THE 50S...WITH DOWNSLOPE AREAS OF THE GENESEE
VALLEY STAYING IN THE MID 50S.

THE LOW DEPARTS TO OUR NORTHEAST EARLY TUESDAY MORNING AND THE
ATTENDANT COOL FRONT SWINGING ACROSS WESTERN NEW YORK EARLY TUESDAY
MORNING BRINGING AN END TO THE UNSETTLED WEATHER. WESTERLY FLOW WILL
QUICKLY RETURN TO SOUTHWESTERLY FLOW AHEAD OF ANOTHER WAVE
DEVELOPING OVER THE UPPER GREAT LAKES AND THIS WILL HELP TO KEEP
CLOUDS HANGING AROUND THE AREA FOR MUCH OF THE DAY. COLD ADVECTION
BEHIND THE FRONT IS NOT PARTICULARLY STRONG AND HIGHS WILL STAY IN
THE 50S. THE LACK OF SIGNIFICANT COLD AIR WILL ALSO PREVENT ANY LAKE
EFFECT SHOWERS FROM DEVELOPING. WINDS SHOULD ALSO STAY RELATIVELY
LIGHT BEHIND THE FRONT AS THE PRESSURE GRADIENT STAYS RATHER BAGGED
OUT COURTESY OF THE LOW FARTHER TO THE NORTHWEST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
WHILE A FAST...RELATIVELY LOW AMPLITUDE FLOW WILL REMAIN IN PLACE
ACROSS THE GREAT LAKES REGION DURING THIS PERIOD...THERE WILL BE
THE LIKELIHOOD OF OUR FIRST SIGNIFICANT LAKE EFFECT EVENT. THIS
THREAT SHOULD BE FOCUSED SOUTH OF BUFFALO AND ACROSS THE TUG HILL
PLATEAU...AND HAS BEEN JUSTLY ADDRESSED IN THE HAZARDOUS WEATHER
OUTLOOK. LETS SET THE STAGE.

A STRONG COLD FRONT WILL BEAR DOWN ON OUR FORECAST AREA TUESDAY
NIGHT WHILE A SFC WAVE WILL PASS BY TO OUR SOUTH. THE BULK OF THE
REGION SHOULD MAKE IT THROUGH THE NIGHT WITHOUT EXPERIENCING ANY
PCPN FROM THE FRONTAL SYSTEM...BUT THE NORTHERN EDGE OF THE SOUTHERN
SYSTEM COULD LIFT ACROSS PARTS OF THE FINGER LAKES AND WESTERN
SOUTHERN TIER. WILL KEEP CHC POPS IN PLACE FOR THESE AREAS.

THE COLD FRONT WILL PLOW ACROSS OUR REGION EARLY WEDNESDAY MORNING
AND WILL USHER IN A MUCH COLDER AIRMASS. H85 TEMPS THAT WILL BE IN
THE VCNTY OF 6C LATE TUESDAY NIGHT WILL PLUMMET TO -6C BY LATE
WEDNESDAY AFTERNOON. THIS IN COMBINATION WITH LAKE TEMPERATURES
AROUND 10C WILL CERTAINLY SUPPORT LAKE DRIVEN INSTABILITY...BUT A
WEALTH OF DRY AIR BELOW 10K FT AND LOW LEVEL RIDGING (INCREASED
SHEAR) SHOULD HELP TO DELAY THE ONSET OF TRUE LAKE EFFECT. OTHERWISE
THERE COULD STILL BE ENOUGH SYNOPTIC MOISTURE FROM THE SRN WAVE TO
PRODUCE SOME LEFTOVER RAIN WELL SOUTH AND EAST OF ROCHESTER...WHILE
THE LOW LEVEL RIDGING IN THE WAKE OF THE FRONT WILL KEEP THE
REMAINDER OF THE REGION PCPN FREE. TEMPERATURES WEDNESDAY WILL
GENERALLY HOLD STEADY (OR STRUGGLE TO 50 FOR SITES EAST OF THE GEN
VALLEY) DURING THE MORNING HOURS BEFORE FALLING BACK THROUGH THE
40S IN THE AFTERNOON.

AS THE COLD AIR DEEPENS AND ADDITIONAL SYNOPTIC MOISTURE BECOMES
INVOLVED OVER LAKES ERIE AND ONTARIO WEDNESDAY NIGHT...THE
ENVIRONMENT WILL BECOME MORE FAVORABLE FOR LAKE EFFECT SNOW TO
DEVELOP. THIS WILL ESPECIALLY BE THE CASE OVER LAKE ERIE WHERE A
280-290 FLOW WILL COMBINE WITH A RISING CAP AND AN INCREASINGLY
UNSTABLE BOUNDARY LAYER TO SUPPORT LAKE SNOW ACROSS THE SOUTHERN
TIER...INCLUDING THE SOUTHERN THIRD OF ERIE COUNTY. THE CURRENT
LIKELY POPS LOOK REASONABLE FOR THIS LAKE. MEANWHILE...THE ABSENCE
(OR DELAY) OF SYNOPTIC MOISTURE OVER LAKE ONTARIO WILL ALSO MEAN A
DELAY IN THE ONSET OF LAKE SNOW SO HIGH CHC POPS FOR THE TUG HILL
LOOKS TO BE IN LINE.

THE LAKE SNOW MACHINE WILL BE CHUGGING AWAY FULL BORE THURSDAY AND
THURSDAY EVENING WHEN A H5 TROUGH AND ITS ASSOCIATED SYNOPTIC
MOISTURE WILL CRUISE ACROSS THE LOWER LAKES. H85 TEMPS OF -8C DURING
THIS WINDOW WILL OFFER THE GREATEST INSTABILITY OF THE EVENT WITH
CAPS AT THEIR HIGHEST LEVELS. A 290-300 FLOW WILL AIM LAKE ERIE'S
SNOW ACROSS THE SOUTHERN TIER...WHILE A MULTI-LAKE CONNECTION WITH
LAKE HURON/GEORGIAN BAY WILL OFFER A MORE IMPRESSIVE SCENARIO FOR THE
TUG HILL. THERE IS NOT ENOUGH CONFIDENCE AT THIS POINT TO GO WITH
ANY WATCHES...AND WE HAVE TO KEEP MIND THAT WE ARE TALKING ABOUT THE
SIXTH PERIOD IN THE FORECAST...WHICH IS TYPICALLY OUT OF 'RANGE' FOR
SUCH FLAGS. THIS WILL RE EVALUATED BY UPCOMING SHIFTS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
TEMPERATURES DURING THIS PERIOD WILL AVERAGE ABOVE NORMAL...AS A
PERSISTENT LOW AMPLITUDE PACIFIC FLOW WILL REMAIN IN PLACE. WHILE
GENERALLY BENIGN WEATHER WILL BE FEATURED...THE NEXT 'CUTTER' LOW
WILL POSE THE THREAT FOR MORE GUSTY WINDS HALF WAY THROUGH THIS
PERIOD BEFORE TRANQUIL CONDITIONS RETURN. IN TERMS OF GUIDANCE...
ALL OF THE MEDIUM RANGE PACKAGES ARE IN BETTER THAN NORMAL AGREEMENT
WITH THE LARGE SCALE FEATURES...SO CONFIDENCE FOR THIS PERIOD WILL
BE FAIRLY HIGH. THE DETAILS...

EXPANSIVE HIGH PRESSURE WILL BE CENTERED OVER THE MIDDLE ATLANTIC
STATES ON FRIDAY...WITH A BROAD H925-700 FLOW HELPING TO
SIGNIFICANTLY WARM THE BOUNDARY LAYER BACK UP TO NEAR NORMAL LEVELS.
THIS WARMING ALOFT WILL BRING AN END TO ANY LEFTOVER LAKE DERIVED
SNOW SHOWERS...WHICH SHOULD WEAKEN AND DISSIPATE AFTER LIFTING
TOWARDS/THROUGH BUFFALO AND WATERTOWN. OTHERWISE...CLOUDS WILL
GRUDGINGLY GIVE WAY TO SOME SUN FROM THE SOUTH AS THE STRONGEST
ISENTROPIC LIFT MOVES NORTH OF THE REGION.

ON SATURDAY...THE AFOREMENTIONED CUTTER LOW WILL MAKE ITS FROM THE
HIGH PLAINS TO THE UPPER MISSISSIPPI VALLEY WHILE OUR SFC HIGH WILL
MOVE OFF THE EAST COAST. THIS WILL SET UP A STRONG SOUTHERLY FLOW
ACROSS THE OHIO VALLEY...WITH CONTINUED WARM ADVECTION PUSHING OUR
TEMPERATURES INTO THE 50S ACROSS THE BULK OF THE REGION SATURDAY
AFTERNOON.

THE RAPIDLY DEEPENING SFC LOW WILL LIFT UP ACROSS THE UPPER GREAT
LAKES SATURDAY NIGHT...WHILE ITS ASSOCIATED COLD FRONT WILL MAKE ITS
WAY ACROSS MICHIGAN. A STRENGTHENING SOUTHERLY FLOW AHEAD OF THIS
FRONT COULD MAKE IT WINDY ACROSS THE HIGHER TERRAIN AND ALONG THE
LAKE ERIE SHORELINE...BUT THOSE DETAILS WILL BE WORKED OUT AS THE
TIME FRAME NEARS. IN TERMS OF TEMPERATURES...THIS SHOULD BE A MILD
NIGHT ACROSS THE REGION...ESPECIALLY ACROSS THE WESTERN COUNTIES AND
PARTICULARLY ITS HIGHER TERRAIN WHERE THE MERCURY WILL HAVE TROUBLE
DROPPING BACK INTO THE 40S.

AS THE DEEP SFC LOW RACES ACROSS NORTHERN QUEBEC ON SUNDAY...ITS
COLD FRONT WILL CHARGE ACROSS OUR FORECAST AREA. THIS COULD TOUCH
OFF SOME SCATTERED SHRA ACTIVITY EARLY IN THE DAY...WITH SOME
NUISANCE LAKE EFFECT SNOW SHOWERS POSSIBLE SOUTHEAST OF BOTH LAKES
SUNDAY NIGHT.

FOR MONDAY...A LARGE SFC HIGH WILL SETTLE SOUTHEAST FROM THE UPPER
GREAT LAKES. THE ENSUING SUBSIDENCE INVERSION AND DRAMATICALLY
INCREASED LOW LEVEL SHEAR WILL QUICKLY END THE LAKE EFFECT ACTIVITY
WITH PARTLY SUNNY SKIES AND SEASONABLE TEMPERATURES ANTICIPATED FOR
THE REGION.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
21Z UPDATE...AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO FAR
SOUTHERN WESTERN NEW YORK WILL CONTINUE THROUGH THE EVENING
HOURS...BRINGING PERIODS OF IFR CONDITIONS/GUSTY WINDS WITH THE
GREATEST THREAT BEING ACROSS THE SOUTHERN TIER.

EXPECT CLEARING TO VFR CONDITIONS EARLY TUESDAY AS A COLD FRONT
MOVES ACROSS THE REGION.

OUTLOOK...
TUESDAY...VFR.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. LOCAL IFR EAST OF
LAKE ERIE IN LAKE EFFECT SHOWERS.
THURSDAY...VFR EXCEPT LOCAL IFR IN LAKE EFFECT SNOW EAST OF THE
LAKES.
FRIDAY...MAINLY VFR.

&&

.MARINE...
A LOW PRESSURE SYSTEM CURRENTLY OVER NORTHERN INDIANA WILL
MOVE ACROSS THE EASTERN GREAT LAKES OVERNIGHT BRINGING A THREAT OF
SHOWERS AND THUNDERSTORMS. IN ADDITION GUSTY SOUTH WINDS ASSOCIATED
WITH THIS LOW WILL KEEP SMALL CRAFT CONDITIONS I PLACE ACROSS
EASTERN LAKE ERIE THROUGH THIS EVENING. WINDS WILL DROP OFF
OVERNIGHT AS THE LOW MOVES OVER THE LAKES AND SHOULD STAY BELOW
SMALL CRAFT CRITERIA TUESDAY AS THE PRESSURE GRADIENT REMAINS RATHER
WEAK.

THERE IS A CHANCE OF SMALL CRAFT LEVEL SOUTHERLY TO SOUTHWESTERLY
WINDS/WAVES DEVELOPING AGAIN ON WEDNESDAY AHEAD OF ANOTHER COLD
FRONT THAT SWEEPS ACROSS THE LAKES WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR LEZ040-041.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, Nov 14, 4:46 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
446 PM EST MON NOV 14 2011

NYZ001-002-010-011-152200-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
446 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

A LOW DEVELOPING OVER NORTHERN INDIANA WILL TRACK ACROSS THE
EASTERN GREAT LAKES THIS EVENING. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE NIAGARA
FRONTIER BRINGING THE THREAT OF STRONG WINDS AND SMALL HAIL THIS
EVENING. THE GREATEST THREAT WILL BE ALONG AND SOUTH OF THE THRUWAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-012>014-152200-
MONROE-WAYNE-NORTHERN CAYUGA-WYOMING-LIVINGSTON-ONTARIO-
446 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

A LOW DEVELOPING OVER NORTHERN INDIANA WILL TRACK ACROSS THE
EASTERN GREAT LAKES THIS EVENING. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS WESTERN NEW YORK.
THESE STORMS MAY BRING A CHANCE OF STRONG WINDS AND SMALL
HAIL THIS EVENING...MAINLY ALONG AND SOUTH OF THE THRUWAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-152200-
OSWEGO-JEFFERSON-LEWIS-
446 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-152200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
446 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-085-152200-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
446 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

A LOW DEVELOPING OVER NORTHERN INDIANA WILL TRACK ACROSS THE
EASTERN GREAT LAKES THIS EVENING. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE SOUTHERN TIER AND
NIAGARA FRONTIER BRINGING THE THREAT OF STRONG WINDS AND SMALL
HAIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Nov 14, 3:30 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EST MON NOV 14 2011

NYZ019-142130-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
330 PM EST MON NOV 14 2011

...STRONG THUNDERSTORM MOVING THROUGH CENTRAL CHAUTAUQUA COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS
TO 40 MPH...AND VERY HEAVY RAIN.

SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
BEMUS POINT
CHAUTAUQUA INSTITUTE
SINCLAIRVILLE
STOCKTON
CASSADAGA

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. FUTURE UPDATES WILL BE ISSUED AS NECESSARY.

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 4:17 PM ESTSpecial Marine WarningBUF88 min
Nov 14, 4:41 PM ESTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie64 min
Nov 14, 4:54 PM ESTTornado WarningBUFChautauqua36 min
Nov 14, 5:27 PM ESTSevere Thunderstorm WarningBUFCattaraugus, Erie, Wyoming36 min
Nov 14, 5:30 PM ESTTornado WarningBUFCattaraugus, Chautauqua30 min
Nov 14, 5:46 PM ESTSevere Thunderstorm WarningBUFChautauqua59 min
Nov 14, 5:59 PM ESTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua61 min
Nov 14, 6:06 PM ESTTornado WarningBUFCattaraugus24 min
Nov 14, 6:38 PM ESTTornado WarningBUFCattaraugus, Chautauqua37 min
Nov 14, 6:40 PM ESTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario20 min
Nov 14, 6:57 PM ESTSevere Thunderstorm WarningBUFAllegany, Cattaraugus63 min

Nearby

Tornado Warnings in New York, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.